Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Author: J. W. Schutz
Title: Foundations of special relativity: Kinematic axioms for Minkowski space-time
Additional book information: Lecture Notes in Mathematics, No. 361, Springer-Verlag, Berlin, Heidelberg, New York, 1973, xx+314 pp.

References [Enhancements On Off] (What's this?)

  • 1. Z. Domotor, Causal models and space-time geometries, Synthese 24 (1972), 5-57.
  • 2. A. Einstein, Zur Elektrodynamik bewegter Körper, Ann. Phys. 17 (1905), 891.
  • 3. H. Freudenthal, Lie groups in the foundations of geometry, Advances in Math. 1 (1964), fasc. 2, 145-190. MR 30 #1208. MR 170974
  • 4. R. W. Latzer, Nondirected light signals and the structure of time, Synthese 24 (1972), 236-280.
  • 5. A. A. Robb, Geometry of time and space, Cambridge Univ. Press, Cambridge, England, 1936.
  • 6. G. Szekeres, Kinematic geometry: An axiomatic system for Minkowski space-time, J. Austral. Math. Soc. 8 (1968), 134-160. MR 37 #6098. MR 230536
  • 7. J. Tits, Étude de certains espaces métriques, Bull. Soc. Math. Belgique 1952, 44-52 (1953). MR 15, 334. MR 58192
  • 8. J. Tits, Sur certaines classes d'espaces homogènes de groupes de Lie, Acad. Roy. Belg. Cl. Sci. Mém. Coll. 8° 29 (1955), no. 3, 268 pp. MR 17, 874. MR 76286
  • 9. A. G. Walker, Foundations of relativity. I, II, Proc. Roy. Soc. Edinburgh Sect. A 62 (1948), 319-335. MR 9, 626. MR 25308
  • 10. A. G. Walker, Axioms for cosmology, The Axiomatic Method, with Special Reference to Geometry and Physics (Proc. Internat. Sympos., Univ. California, Berkeley, Calif., 1958), Studies in Logic and the Foundations of Math., North-Holland, Amsterdam, 1959, pp. 308-321. MR 21 #6270. MR 107545

Review Information:

Reviewer: Patrick Suppes
Journal: Bull. Amer. Math. Soc. 82 (1976), 459-462
DOI: https://doi.org/10.1090/S0002-9904-1976-14044-X
American Mathematical Society